It is currently Sat Aug 19, 2017 4:59 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Tue May 27, 2014 9:30 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue May 27, 2014 9:01 am
Posts: 641
Location: Toronto
Greetings all; I've been checking out this forum for a few months, and decided to post about side effects I'm experiencing during my Subox taper.

By way of background, I'm a 54-years-old former IV heroin user (I was also addicted to cocaine during the last couple out-of-control years of my addiction). It's been close to 8 years since I've touched any illicit drugs or alcohol, and I was on methadone for several years before switching to Suboxone last Christmas.

Two weeks ago my taper brought me down to 1 mg per day of Subox, and I was planning on coming off it entirely this week, but the past few weeks have been pretty rough, and I'm thinking about giving myself more time to get off Subox entirely (sucks that I'm not on a drug plan presently).

I've been experiencing lots of sadness during the past few weeks -- I chalked this up to a couple personal downs (e.g. a romantic break-up, etc), but now I've come to realize that what I'm feeling is probably mostly attributable to my Subox taper. I've found myself deeply sad on and off throughout the day, and also grieving some heavy personal losses that happened during my time of active addiction (e.g. deaths of close personal friends, a divorce, etc) -- sounds pretty crazy to be doing this grieving so long after the fact, but I was pretty numbed out during my addiction, and didn't feel much of anything at all at the time. I've heard that stunted emotional growth is part of active addiction.

I'm committed to getting off Suboxone, but i'll have to accept that it'll probably be rough going for awhile -- nothing that's completely unmanageable, but there are times during the day when I need to find a quiet spot for 10 or 15 minutes, and do some on-the-spot meditation. On the upside, I'm keeping myself fit (gym or pool 5 or 6 days a week), and I've been absolutely loving my job during the past few months, and keeping an active social life for the first time in years.

Presently, my main source of strength is spiritual; addiction is a spiritual disease, and working a thorough and honest 12 step program has brought me some real freedom and happiness. Don't know how I would manage if I didn't have this strength to draw on at the moment.

JI

_________________
"Past and future veil God from our sight; burn both of them with fire."
-- Rumi, Sufi poet and teacher


Top
 Profile  
 
PostPosted: Tue May 27, 2014 11:43 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
Hey Johnny,

Welcome to the forum! I'm glad you decided to post.

Experiencing the feelings and emotions you're experiencing is pretty normal during a taper, especially as your dose gets pretty low. You sound like you're dealing with these new, uncomfortable emotions in a positive and healthy way, that's great!!

Keep on keeping on.

_________________
Be kind to yourself. Our character defects do NOT define who we are!


Top
 Profile  
 
PostPosted: Fri May 30, 2014 10:57 am 
Offline
Moderator
Moderator
User avatar

Joined: Tue Mar 11, 2014 10:48 pm
Posts: 1314
Hey Johnny,

Was looking though the forum this morning and see your intro..miss it lastweek somehow.

Glad to see a story close to mine. And age (55).

I didnt like the 12 step meetings at first. And I looked for the differences. So many addicts younger or I just didnt see eye to eye with most of them here.

But, I kept going back, and aside from the suboxone issue, witch is huge, ive met some good people and worked a step or two.or three..Your right john, getting out of our own head and helping others is key.

welcome to the forum.....razor55....


Top
 Profile  
 
Our Sponsors
PostPosted: Fri May 30, 2014 2:24 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue May 27, 2014 9:01 am
Posts: 641
Location: Toronto
Thanks for the replies, really appreciate the support.

Things got alot better for me yesterday, pretty much overnight. I'm still far more emotional than I'm used to being, but it's a lot less heavy than it was, and I found myself laughing a couple times yesterday and today, for what seems like the first time in a couple weeks.

Maybe this means I'm stabilizing at 1 mg/day? Wondering if i'll go through the same thing again when I taper down to .5 mg/day (or .75 mg/day). I'll find out when I get there.

Razor, I was the same way when I started 12 Step, but it started to work for me despite myself (meeting attendance was a requirement of the halfway house I was in at the time, which is the only reason I went to meetings). Now I get that I'm totally powerless over my addiction, and that if I don't rely on a spiritual source of power to remove the obsession, I will use again, for me that's a given.

-- Glenn

_________________
"Past and future veil God from our sight; burn both of them with fire."
-- Rumi, Sufi poet and teacher


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group